MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX20008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a severely tortuous and calcified lesion in the ostium of the left anterior descending (lad) artery.There were abnormalities reported in relation to the patient anatomy, that there was a sharp 90 degree takeoff.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated several times with a semi compliant balloon.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that the several attempts were made cross the lesion using the resolute onyx stent without success.During removal of the device, the stent dislodged off the balloon in the ostial lad.The stent was retrieved and located in the catheter.It is indicated that the event was due to the complexity of the anatomy and the device was not at fault.The patient is reported as alive with no injury.
 
Additional Manufacturer Narrative
The resolute onyx was the second stent attempted to pass to an area of dissection after balloon inflation.The device would not pass through a previously deployed stent.The lesion was pre-dilated several times with a non-medtronic semi compliant balloon.During removal of the device, the stent dislodged off the balloon in the ostial lad, and was left behind in the cx.The undeployed stent was removed back into the guide catheter.All devices were removed from the patient without further complications.Patient was admitted to critical care to be observed.Ref: mw5084603.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: an angiographic image was provided which appears to show a dislodged stent in a guide catheter.Image review: an image of the packaging pouch and hoop were provided showing the stent size, batch and length as reported by the account.Two images were provided showing what appears to be the complaint device dislodged stent on a gauze.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8386353
Report Number9612164-2019-00755
Device Sequence Number2326988
Product Code NIQ
UDI-Device Identifier00643169556621
UDI-Public00643169556621
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2020
Device Catalogue NumberRONYX20008UX
Device Lot Number0009086236
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer03/20/2019
06/07/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/19/2019
06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;